I've been on 20 mg a day of Celexa for 6 months now for mild post-partum anxiety/insomnia. I feel like I've had things under control now for the last 4 months. I was not a fan of taking meds but I did what I had to do to get better. I haven't been closely monitored as I was prescribed the medicine by my nurse practitioner at my ob/gyn and haven't had any follow up appointments. But I am handling everything so much better. I'm back at work and I sleep great at night. I don't have any of the issues I had while I was on maternity leave. I feel like I want to get off of taking Celexa. I have no history of anxiety or depression disorders. What's the best way to come off Celexa? I've read not to quit cold turkey, but how do I wean off 20 mg?
15 Nov 2011
Hello laycigirl. Not certain as to when you take your 20mg. Are you taking 10mg twice or just the 20mg pill. If just the 20mg, you might cut the pill into half, then cut one half into two. Set aside a quarter, and that will leave you 15mg. Try that for say two weeksw and then work from the 15mg. If you're taking the two 10mg pills. cut the 10mg into half and then put 5mg aside, then you'll be working yourself off of 15mg. If you don't feel comfortable, you always have the option to take the 5mg. If you're not comfortable in this taper you might ask your doctor, she/he will certainly work with you. Best of wishes,hope it goes well,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I work in a stressful job and experience low levels of anxiety. My main issue is frequent bouts with insomnia. My doctor suggested trying to reduce ...
3 answers • 10 Aug 2010
I have been on celexa since june. they started me on 20mg a day, with 1 0.5mg of klonopin a day, for
... 2 months. after that, they cut the klonopin off & bumped the celexa up to 40mg a day... i don't feel any difference, except that my ...
2 answers • 6 Oct 2010
I have been taking Celexa 20mg for 7 weeks now. It has changed my life. No more anger, anxiety or depression which had plagued me for years. But this ...
2 answers • 12 Nov 2010